Multivariate log-skew-elliptical distributions with applications to precipitation data

Yulia V. Marchenko, Marc G. Genton

Research output: Contribution to journalArticlepeer-review

46 Scopus citations


We introduce a family of multivariate log-skew-elliptical distributions, extending the list of multivariate distributions with positive support. We investigate their probabilistic properties such as stochastic representations, marginal and conditional distributions, and existence of moments, as well as inferential properties. We demonstrate, for example, that as for the log-t distribution, the positive moments of the log-skew-t distribution do not exist. Our emphasis is on two special cases, the log-skew-normal and log-skew-t distributions, which we use to analyze US national (univariate) and regional (multivariate) monthly precipitation data.

Original languageEnglish (US)
Pages (from-to)318-340
Number of pages23
Issue number3-4
StatePublished - May 2010
Externally publishedYes


  • Climatic regions
  • Extreme events
  • Heavy tails
  • Log-skew-normal
  • Log-skew-t
  • Moments
  • Multivariate
  • Precipitation
  • Skewness

ASJC Scopus subject areas

  • Ecological Modeling
  • Statistics and Probability


Dive into the research topics of 'Multivariate log-skew-elliptical distributions with applications to precipitation data'. Together they form a unique fingerprint.

Cite this